You are on page 1of 18

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.

4, 2012

www.iiste.org

COMMON FIXED POINT OF WEAKLY COMPATIBLE MAPPINGS UNDER A NEW PROPERTY IN FUZZY METRIC SPACES
Rajinder Sharma Department of General Requirements (Mathematics Section) College of Applied Sciences, Sohar, Sultanate of Oman E-mail : rajind.math@gmail.com Abstract: In this paper, we prove some common fixed point theorems for weakly compatible mappings under a new property in fuzzy metric spaces. We prove a new result under (S-B) property defined by Sharma and Bamboria. Keywords: Fixed point; Fuzzy metric space; (S-B) property.

Introduction:
The foundation of fuzzy mathematics was laid down by Zadeh [25] with the evolution of the concept of fuzzy sets in 1965. The proven result becomes an asset for an applied mathematician due to its enormous applications in various branches of mathematics which includes differential equations, integral equation etc. and other areas of science involving mathematics especially in logic programming and electronic

engineering. It was developed extensively by many authors and used in various fields. Especially, Deng [7], Erceg [8], and Kramosil and Michalek [17] have introduced the concepts of fuzzy metric spaces in different ways. To use this concept in topology and analysis, several researchers have studied fixed point theory in fuzzy metric spaces and fuzzy mappings [2],[3],[4],[5], [10],[14], [15] and many others. Recently, George and Veeramani [12],[13] modified the concept of fuzzy metric spaces introduced by Kramosil and Michalek and defined the Hausdoff topology of fuzzy metric spaces. They

showed also that every metric induces a fuzzy metric.Grabiec [11] extended the well known fixed point theorem of Banach [1] and Edelstein [9] to fuzzy metric spaces in the sense of Kramosil and Michalek
32

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

[15].Moreover, it appears that the study of Kramosil and Michalek [17] of fuzzy metric spaces paves the way for developing a soothing machinery in the field of fixed point theorems in particular,

for the study of contractive type maps. In this paper we prove a new result under (S-B) property defined by Sharma and Bamboria [22].

Preliminaries
Definition 1 : [20] * A binary operation
*

is called a continuous t-norm if * * whenever

is an Abelian topological monoid with the unit 1 such that for all are in

Examples of Definition 2 : [17] The 3-tuple

are

*

*

* is called a fuzzy metric space (shortly FM-space) if satisfying the

is an arbitrary set, * is a continuous t-norm and M is a fuzzy set in following conditions for all

*

In what follows,

will denote a fuzzy metric space. Note that

can be thought as the degree of nearness between

and

with

33

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

respect to . We identify with

with

for all

and

and we can find some topological properties and examples of fuzzy metric spaces in (George and Veeramani [12]).

Example for all

1:

[12]

Let ,

be a metric space. Define

*

*

and

Then

*

is a fuzzy metric space. We call this fuzzy metric

induced by the metric

the

standard fuzzy metric. In the following example, we know that every metric induces a fuzzy metric. 1 : [11] For all is non-decreasing.

Lemma

Definition 3 :

[11]

Let

* be a fuzzy metric space :

(1) A sequence

is said to be convergent to a point

, if

,

for all

(2) A sequence

called a Cauchy sequence if

, for all

and

.

34

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

(3) A fuzzy metric space in which every Cauchy sequence is convergent is said to be complete.
Remark 1 : Since * is continuous, it follows from that the limit of the sequence in

space is uniquely determined.

Let

*

be a fuzzy metric space with the following condition:
for all .

Lemma

2 : [6],[18]

If

for all

and for a number k ∈ (0,1),

then

Lemma 3 :

[6],[18] Let

be a sequence in a fuzzy metric space such that

* with the condition

If there exists a number

for all

and

then

is a Cauchy sequence in X.

Definition 4 : [18] mappings and

Let

and

be mappings from a fuzzy metric space

* into itself. The

are said to be compatible if

for all

whenever

is a sequence in

such that

35

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

Definition 5 : mappings and

[6] Let

and

be mappings from a fuzzy metric space if,

into itself. The

are said to be compatible of type

for all

, whenever

is a sequence in

such that

Definition 6 : [16]

A pair of mappings S and T is called weakly compatible pair in fuzzy metric for some then

space if they commute at coincidence points; i.e. , if

Definition 7 : Let

and

be two self mappings of a fuzzy metric space

* that

We say that

and

satisfy the property (S-B) if there exists a sequence

in

such

Example 2 : [22] Let

by

Consider the sequence

, clearly

Then

and

satisfy

36

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

Example 3 : [22] Let

Suppose property

holds; then there exists in

a sequence

satisfying

Therefore

Then

which is a contradiction since

. Hence

and

do not satisfy the property

Remark 2 : It is clear from the definition of Mishra et al. [18] and Sharma and Deshpande [23] that two self mappings S and T of a fuzzy metric space one sequence { } in X such that * will be non-compatible if there exists at least

but

is either not equal to 1 or non-existent. Therefore * satisfy the property

two noncompatible selfmappings of a fuzzy metric space

It is easy to see that if true in general.

and

are compatible , then they are weakly compatible and the converse is not

Example 2 : Let

. Define

and

by :
37

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

As

Therefore

are weakly compatible.

Turkoglu, Kutukcu and Yildiz [24] prove the following : Theorem A : Let be maps from * be a complete fuzzy metric space with * into itself such that and let

(i)

(ii)

there exists a constant

such that

for all

and

, where

,

such that

(iii)

the pairs

and

are compatible of type

(iv)

and

are continuous

and

.

Then

have a unique common fixed point.

Sharma, Pathak and Tiwari [21] improved Theorem A and proved the following .
38

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

Theorem B : and

* be a complete fuzzy metric space with be maps from into itself such that

and let

(1.1)

(1.2)

there exists a constant

such that

for all

where

such that

and

(1.3)

the pairs

are weak compatible.

Then

have a unique common fixed point.

Rawal [19] proved the following : Theorem C : Let * be a complete fuzzy metric space with into itself such that . Let

be mappings of

(1.1) (1.2) there exists a constant k ∈ (0, 1) such that

39

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

(1.3)

If the pairs

are weakly compatible, then

have a unique common fixed point in Main Results We prove Theorem C under a new property [22] in the following way. Theorem 1 : Let (1.1) (1.2) satisfies the property such that Let * be a fuzzy metric space with be mappings of into itself such that for all and condition

(1.3) there exists a constant

40

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

(1.4) if the pairs

are weakly compatible,

(1.5) one of

is closed subset of

then

have a unique common fixed point in

Proof : Suppose that such that

satisfies the property for some

Then there exists a sequence

} in

Since

there exists in

a sequence

such that

. Hence

. Let

us show that

.

Indeed, in view of (1.3)

for

we have

41

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

Thus it follows that

Since the t-norm * is continuous and

is continuous, letting

we have

42

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

It follows that

and we deduce that

Suppose S(X) is a closed subset of X. Then z = Su for some u ∈ X. Subsequently, we have

=

.

By (1.3) with

we have

Taking the limn → ∞ , we have

43

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

Thus

.

This gives

.

Therefore by Lemma 2, we have

. The weak compatibility of

and

implies that

On the other hand, since there exists a point , we have such that . We claim that using (1.3) with

Thus

44

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

It follows that

Therefore by Lemma 2, we have

Thus that point of and

The

weak

compatibility

of

and

implies

Let us show that in view of (1.3) with we have

is a common fixed

This gives
45

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

Therefore by Lemma 2, we have

and

is a common fixed point of

Similarly, we can prove that that

is a common fixed point of

and

Since

we conclude

is a common fixed point of

If have

then by (1.3) with

we

This gives

Thus
46

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

By Lemma 2, we have theorem.

and the common fixed point is a unique. This completes the proof of the

If we take

in Theorem 1, we have the following.

Corollary 1 : Let (1.3) (1.4)

Let

*) be a fuzzy metric space with be mappings of into itself such that

and condition

satisfies the property such that

(1.3) there exists a constant

for all pairs and are weakly compatible,

such that

(1.4) if the

(1.5) one of

is closed subset of

, then

have a unique common fixed point in X. References:
[1] Banach, S. : Surles operations danseles ensembles abstracts at leur applications aux equations integrals. Fund.

Math., 3(1922), 133-181. [2] Bose, B. K. and Sahani, D. : Fuzzy mappings and fixed point theorems, Fuzzy Sets and Systems, 21(1987),53-58. [3] Butnariu, D.: Fixed points for fuzzy mappings , Fuzzy Sets and Systems, 7(1982),191-207.

47

Network and Complex Systems ISSN 2224-610X (Paper) ISSN 2225-0603 (Online) Vol 2, No.4, 2012

www.iiste.org

[4] Chang, S. S.: Fixed point theorem for fuzzy mappings, Fuzzy Sets and Systems, 17(1985),181-187. [5] Chang, S.S., Cho, Y.J., Lee, B.S. and Lee, G.M. : Fixed degree and fixed point theorems for fuzzy mappings, Fuzzy Sets and Systems,87(3)(1997),325-334. [6] Cho, Y. J. : Fixed points in fuzzy metric spaces, J. Fuzzy Math., 5(4)(1997), 949- 962. [7] Deng, Z. K. : Fuzzy pseudo metric spaces , J. Math. Anal. Appl., 86(1982), 74-95. [8] Erceg, M. A.: Metric spaces in fuzzy set theory, J. Math. Anal. Appl., 69(1979), 205-230. [9] Edelstein, M. : On fixed point and periodic points under contractive mappings, J. London Math. Soc., 37(1962), 74-79. [10] Frigon, M. and O’ Regan, D. : Fuzzy contractive maps and fuzzy fixed points, Fuzzy Sets and Systems, 129(2002),39-45. [11] Grabiec, M. : Fixed point in fuzzy metric spaces, Fuzzy Sets and Systems, 27(1988), 385-389. [12] George, A. and Veeramani, P. : On some results in fuzzy metric spaces, Fuzzy Sets and Systems, 64(1994), 395-399. [13] George, A. and Veeramani, P. : On some results of analysis for fuzzy metric spaces, Fuzzy Sets and Systems, 90(1997), 365-368. [14] Gregori, V. and Romaguera, S. : Fixed point theorems for fuzzy mappings in quasi-metric spaces, Fuzzy Sets and Systems, 115(2000),477-483. [15] Heilpern, S. : Fuzzy mappings and fixed point theorems, J. Math.Anal. Appl.,83(1981),566-569. [16] Jungck G., and Rhoades, B. E. : Fixed point for set valued functions without continuity, Ind. J. Pure Appl. Maths., 29(3)(1998), 227-238. [17] Kramosil, I. and Michalek, J. : Fuzzy metric and statistical metric spaces, Kybernetika, 11(1975), 336-344. [18] Mishra, S. N., Sharma, N. and Singh, S. L. : Common fixed points of maps in fuzzy metric spaces. Internat. J. Math. Math. Sci., 17(1994), 253-258. [19] Rawal, M. : On common fixed point theorems in metric spaces and other spaces, Ph.D. thesis, Vikram Univ., Ch.5(2009),72-84. [20] Schweizer, B. and Sklar, A. : Statistical metric spaces, Pacific. J. Math., 10(1960), 313-334. [21] Sharma, Sushil, Pathak, A. and Tiwari, R. : Common fixed point of weakly compatible maps without continuity in fuzzy metric space, Internat. J. Appl. Math.Vol.20,No.4 (2007),495-506. [22] Sharma, Sushil and Bamboria, D. : Some new common fixed point theorems in fuzzy metric space under strict contractive conditions, J. Fuzzy Math., Vol. 14 No.2 (2006),1-11. [23] Sharma, Sushil and Deshpande, B. : Common fixed point theorems for finite number of mappings without continuity and compatibility on fuzzy metric spaces, Mathematica Moravica, Vol.12(2008),1-19. [24] Turkoglu, D., Kutukcu, S. and Yildiz, C. : Common fixed point of compatible maps of type (α) on fuzzy metric spaces, Internat. J. Appl. Math., 18(2)(2005),189-202. [25] Zadeh, L.A. : Fuzzy Sets, Inform Contr., 8(1965), 338-353.

48

This academic article was published by The International Institute for Science, Technology and Education (IISTE). The IISTE is a pioneer in the Open Access Publishing service based in the U.S. and Europe. The aim of the institute is Accelerating Global Knowledge Sharing. More information about the publisher can be found in the IISTE’s homepage: http://www.iiste.org The IISTE is currently hosting more than 30 peer-reviewed academic journals and collaborating with academic institutions around the world. Prospective authors of IISTE journals can find the submission instruction on the following page: http://www.iiste.org/Journals/ The IISTE editorial team promises to the review and publish all the qualified submissions in a fast manner. All the journals articles are available online to the readers all over the world without financial, legal, or technical barriers other than those inseparable from gaining access to the internet itself. Printed version of the journals is also available upon request of readers and authors. IISTE Knowledge Sharing Partners EBSCO, Index Copernicus, Ulrich's Periodicals Directory, JournalTOCS, PKP Open Archives Harvester, Bielefeld Academic Search Engine, Elektronische Zeitschriftenbibliothek EZB, Open J-Gate, OCLC WorldCat, Universe Digtial Library , NewJour, Google Scholar